MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a inner sheath broke during procedure.The customer has reported that this occurred during the procedure and it is likely that the surgeon broke this whilst maneuvering the sheath and telescope.No part was falling in the patient.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: accordingly, we would like to give a summary of our results regarding the reported issue.The device shows that the proximal end of the shaft has mechanical break points.The fault description provided by the customer was confirmed.The investigation revealed that the damage to the shaft and the breakage of the plastic parts on the back of the product were caused by mechanical overload.According to the manufacturer's instructions (see dcd218_en_v1.1_ifu_ce-mdr.Pdf, chapters 3.2 and 3.4), the products must not be subjected to excessive mechanical force and bent parts must not be bent back into their original shape.Damage such as breakage or chipping is usually caused by improper handling, for example, by applying excessive force during assembly, use, or transport.Responsibility for such damage lies with the user or reprocessing personnel if the product is not handled in accordance with the instructions.Only through proper use and regular inspection for mechanical defects can the functionality and safety of the product be ensured.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22579478
Report Number9610617-2025-01269
Device Sequence Number7985922
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Device Lot NumberUW05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer07/24/2025
02/24/2026
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/23/2025
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown